Fon-Che Liu
Liu, Fon-Che Photo

Fon-Che Liu received a B.S. degree in Mathematics from Taiwan University and Ph.D. degree from Purdue University in the respective years of 1962 and 1968.
He joined the Institute of Mathematics, Academia Sinica in 1971 as Associate Research Fellow and was promoted to Research Fellow in 1973.
He has been jointly appointed as Professor of Mathematics at Taiwan University since 1974.

He taught at various times at Wayne State University (Detroit), Purdue University (Lafayette), Tsing-Hua University (Hsin-Chu) and Central University (Chung-Li). During the Academic year 1980/81 he visited Universite de Paries-Sud at Orsay.

??His research interests center arround Fourier Analysis, Real Analysis and Nonlinear Analysis. He is fond of hiking and mountaineering. Reading novels is becoming part of his life.

  1. Approximation-extension type property of continuous functions of bounded variation, Journal of Mathematics and Mechanics, 19(1969), 207-218.
  2. (With C. Goffman) Discontinuous mappings and surface area, Proceedings of the London Mathematical Society, third series, 20(1970), 237-248.
  3. (With C. Goffman) On the localization property of square partial sums for multiple Fourier series, Studia Mathematic, XLIV (1972).
  4. On the localization of rectangular partial sums for multiple Fourier series, Proceedings of the American Mathematical Society, 34(1972), 90-96.
  5. On uniform convergence of Fourier series after change of variable, The Tamkang Journal of Mathematics, Tamkang College, 3(1972), 49-52.
  6. On a theorem of Whitney, Bulletin of the Institute of Mathematics, Academia Sinica, 1(1973), 63-70.
  7. (With C. Goffman) Area formula for Sobolev mappings, Indiana University Mathematics Journal, 25(1976), 871-876.
  8. Essential multiplicity function for a.e. approximately differentiable mapping, Memorial volume to President Chiang Kai-Shek, Academia Sinica, (1976), 69-73.
  9. A Luzin type property of Sobolev function, Indiana Univ. Mathematics Journal, 26(1977), 645-651.
  10. A note on the von Neumann-Sion minimax principle, Bulletin of the Institute of Mathematics, Academia Sinica, 6(1978), 517-524.
  11. Approximately differentiable mappings and surface area, Studies and essays in commemoration of the golden jubilee of Academia Sinica, (1978), 103-111.
  12. (With N.R. Hsieh and M.C. Hu) Hausdoff measures on topological groups, Reports of Math. Research Center, 6(1978), 249-257.
  13. (With C. Goffman) Luzin type theorem for functions of bounded variation, Real Analysis Exchange, 5(1979/80), 261-266.
  14. (With C. Goffman) Derivative measures, Proceedings of the American Mathematical Society, 78(1980), 218-220.
  15. (With C. Goffman and D. Waterman) A remark on the spaces , Proceedings of the American Mathematical Society, 82(1981), 366-368.
  16. (With N. K. Chen) Approximation of nonparametric surfaces of finite area, Chinese J. Math., 9(1981), 25-35.
  17. (With C. Goffman and R. Zink) Representatin of measurable functions by multiple series, Proc. London Math. Soc., XLV(1982), 131-132.
  18. (With C. Goffman and D. Waterman) A differentiable function for which localization for double Fourier series fails, Real Analysis Exchange, 8(1982/83), 223-227.
  19. Embedding distributive lattices in vector lattices, Bulletin of the Institute of Mathematics, Academia Sinica, 11(1983), 459-462.
  20. (With A. Granas) Remark on a theorem of Ky Fan concerning systems of inequalities, Bulletin of the Institute of Mathematics, Academia Sinica, 11(1983), 636-643.
  21. (With A. Granas) Teoremes de minimax, C.R. Acad. Sc. Paris, 298(1984), 329-332.
  22. Luzin property, Proc. SMS, Universite de Montreal on "Methodes topologigues en analyse nonlineaire", 1983.
  23. A general variational inequality and its application to coincidence theorems, Proc. Summer Colloq. Math. Res. Center, 1984.
  24. (With A. Granas) Quelques theoremes de minimax sans convexite, C. R. Acad. Sc. Paris, 300(1985), 347-350.
  25. Representation of lattices and extension of measures, Contemp. Math. Amer. Math. Soc. 42(1985), 113-117.
  26. (With A. Granas) Some minimax theorems without convexity, Reports of Universite de Montreal, October 1985.
  27. (With M. Frigon) Remarque sur une application de 1'indicatrice de Banach au changement de variables dans une integrale, Reports of Universite de Montreal, November 1985.
  28. (With A. Granas) Coincidences for set-valued maps and minimax inequalities, Journal de Mathematiques Purs et Appliques, 65(1986), 119-148.
  29. (With A. Granas) Some minimax theorems without convexity, Nonlinear and convex analysis, in honor of Ky Fan, Eds. Bor-Luh Lin and Stephen Simon, Marcel Dekker, Inc., 1987, 61-75.
  30. Comparison of linear combinations of systems of functions and applications, Chinese Journal of Mathematics, 17(1989), 207-220.
  31. Approximation-extension properties of functions, Proc. AMC-90, Hong Kong.
  32. On a form of KKM principle and SupInfSup inequalities of von Neumann and of Ky Fan type, J. Math. Anal. Appl., 155(1991), 420-436.
  33. (With A. Granas & J. R. Lee) Theoreme de minimax sans topologie ni convexite, Colloq. Math. LXIII(1992), 141-144.
  34. Measure solutions of systems of inequalities, Topological Method in Nolinear Analysis, 2(1993), 317-331.
  35. (With W. S. Tai) Maximal mean steepness and Lusin type property, Ric. Mat., Napoli, XLIII(1994), 365-384.
  36. (With W.S. Tai) Approximate Taylor polynomials and differentiation of functions, Topological Methods in Nonlinear Analysis, 3(1994), 189-196.
  37. (With Y. J. Chao) Equilibrium value and measure of system of functions, Topological Methods in Nonlinear Analysis, 5(1995), 255-259.
  38. (With W.S. Tai) Lusin properties and interpolation of Sobolev spaces, Topological Methods in Nolinear Analysis, 9(1997), 163-177.
  39. Some Lusin properties , Proceedings of Australia-Taiwanese Joint Seminar on Analysis and Applications, 1997.
  40. Systems of inequalities and mixing of functions. Journal of Nonlinear and Convex Analysis, V.2, N.2, (2001), 285-289.
  41. (with Wen-Ching Lien) Maximal mean estimates of taylor remainder. Bull. of the Ins. of Math. Academia Sinica, V.29, N.2, June 2001, 79-97.